Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 15, 2005, 11:35 AM EDT for Montgomery County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2005, 11:35 AM EDT (15:35 UTC)
- Expired
- Sep 15, 2005, 12:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Montgomery County, NY
The radar
The Albany radar (KENX), 40 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 151535 SVRALY NYC057-151630- /O.NEW.KALY.SV.W.0124.050915T1535Z-050915T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1135 AM EDT THU SEP 15 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN EASTERN NEW YORK * UNTIL 1230 PM EDT * AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF TRIBES HILL...OR ABOUT 7 MILES SOUTHWEST OF AMSTERDAM... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AMSTERDAM AND 6 MILES SOUTH OF HAGAMAN BY 1145 AM EDT LAT...LON 4294 7441 4279 7437 4291 7406 4301 7408 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 11:27 AM EDT, 8 minutes earlier.
Area forecast discussion, Sep 15, 11:27 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1127 AM EDT THU SEP 15 2005 .SHORT TERM (TODAY)...QUICK UPDATE TO REMOVE MORNING WORDING...REFINE THUNDERSTORMS AS PER SPC DISCUSSION. NO OTHER CHANGES MADE. && PREVIOUS DISCUSSION BELOW. .SHORT TERM (TODAY THROUGH SATURDAY)...A COLD FRONT OVER WESTERN NEW YORK WILL MOVE ACROSS THE REGION THIS AFTERNOON. LATEST KENX RADAR SHOWING RAIN SHOWERS SCATTERED ACROSS THE CWA AT THIS TIME. THERE WAS DECENT CELLS ON THE RADAR EARLIER THIS MORNING. KALY PICKED UP 55 HUNDREDTHS OF AN INCH WITH THE INITIAL CELLS THAT MOVED THROUGH. MODELS ARE CONTINUING TO CONVERGE WITH THE SHORT TERM FORECAST. THE GFS AND NAM HAVE BACKED OFF WITH THE QPF VALUES FOR THIS MORNING/AFTERNOON. OVERALL 24 HOURS FLOOD GUIDANCE IS AROUND 6 TO 7 INCHES...SO WE ARE NOT ANTICIPATING ANY MAJOR FLOOD PROBLEMS TODAY. THE ONLY EXCEPTION WOULD BE ANY DOWNPOURS IN THUNDERSTORMS THAT OCCUR IN POOR DRAINAGE AREAS. THE COLD FRONT WILL CONTINUE TO MOVE OUT OF THE REGION THIS EVENING. COOLER AND DRIER AIR WILL WORK ITS WAY INTO THE CWA AND WE SHOULD HAVE A DECENT DRYING PERIOD BETWEEN TONIGHT AND EARLY FRIDAY. MODELS ARE NOW CONVERGING TO AN UNSETTLED START TO THE WEEKEND. WITH THE COMBINATION OF A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE OHIO VALLEY LATE FRIDAY INTO THE FIRST PART OF THE WEEKEND AND THE REMNANTS OF OPHELIA. MODELS ARE GENERATING DECENT QPF AMOUNTS FOR LATE FRIDAY AND SATURDAY. THE KEY FACTOR WILL BE HOW FAR WEST OPHELIA TRACKS AS IT CONTINUES ITS PROGRESSION NORTHWARD. AT THIS TIME...HAVE ALTERED THE GRID/FORECAST PACKAGE TO INCREASE PROBABILITY OF PRECIPITATION FOR LATE FRIDAY AND MUCH OF SATURDAY. .LONG TERM (SUNDAY THROUGH WEDNESDAY)...THERE STILL MAY BE SOME WRAP AROUND MOISTURE WITH THE LOW PRESSURE SYSTEM EARLY SUNDAY. BY SUNDAY EVENING...DRIER AIR SHOULD START TO TAKE HOLD AS THE LOW CONTINUES TO MOVE OFF THE MAINE COAST AND HIGH PRESSURE STARTS TO BUILD IN. HIGH PRESSURE WILL TAKE HOLD DURING THE DAY ON MONDAY. BY TUESDAY A UPPER LEVEL TROUGH/UPPER LEVEL LOW WILL DROP DOWN ACROSS THE NORTHEAST. THIS WILL BRING COOLER AIR AND THE THREAT OF MORE RAIN. HIGH PRESSURE BUILDS BACK IN FOR WEDNESDAY...BRINING DRIER AND SEASONABLE TEMPERATURES. .AVIATION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST TILL AROUND NOON. A COLD FRONT WILL BE JUST WEST OF THE REGION AT 800 AM THIS MORNING. IT WILL CROSS INTO WESTERN NEW ENGLAND AND SOUTHEAST NEW YORK EARLY THIS AFTERNOON AND BE NEAR BOSTON AND NEW YORK CITY AROUND 800 PM. EXPECT MVFR TO IFR CONDITIONS IN PRECIPITATION AND AREAS OF FOG THIS MORNING. THERE WILL MVFR CIGS THIS AFTERNOON BUT IMPROVEMENT TO VFR IS EXPECTED LATER IN THE DAY. && .HYDROLOGY...WITH THE LACK OF RAINFALL THIS MONTH...RIVERS...STREAMS AND RESERVOIRS ARE VERY LOW. FFG VALUES FOR 1 HR ARE AROUND 2 TO 3 INCHES...3 HR RATES ARE 3 TO 4 INCHES...6 HR ARE AROUND 4 INCHES AND 24 HOURS ARE 6 TO 7 INCHES. THE RAIN WE RECEIVE TODAY SHOULD NOT BE ENOUGH TO CAUSE ANY MAJOR FLOOD PROBLEMS...THE ONLY EXCEPTION WOULD BE A BRIEF DOWNPOUR FROM A THUNDERSTORM THAT COULD CAUSE LOCALIZED FLOOD PROBLEMS IN POOR DRAINAGE AREAS. QPF VALUES WITH THE PRECIP IN ADVANCE OF THE FRONT SHOULD BE LESS THAN AN INCH...WITH A FEW LOCALLY HIGHER QPF AMOUNTS. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE OHIO VALLEY ON FRIDAY. BY FRIDAY NIGHT INTO THE WEEKEND...THIS SYSTEM WILL BRING A DECENT SHOT OF RAIN TO THE REGION. .FIRE WEATHER... A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON. AHEAD OF THIS FRONT RAIN SHOWERS WILL BE LIKELY WITH A FEW RUMBLES OF THUNDER ALSO POSSIBLE. WINDS TODAY WILL BE OUT OF THE SOUTH EARLY THIS MORNING...BUT AS THE COLD FRONT MOVES THROUGH THE REGION...THE WIND WILL SHIFT TO THE WEST/NORTHWEST 5 TO 10 MILES AN HOUR IN MOST LOCATIONS LATER THIS AFTERNOON. THE RELATIVE HUMIDITY WILL BE HIGH...AND THE AIR WILL STAY SATURATED WITH SHOWERS IN THE REGION EARLY TODAY. AS THE COLD FRONT MOVES THROUGH THE REGION THIS AFTERNOON...RELATIVE HUMIDITY VALUES WILL LOWER TO NEAR 60 DURING THE EVENING. .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && HELLER
Hazardous weather outlook, Sep 15, 3:42 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 342 AM EDT THU SEP 15 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 342 AM EDT THU SEP 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. THIS IS DUE TO A COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 15, 11:23 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1123 AM EDT THU SEP 15 2005 NYZ040-151550- ...A STRONG THUNDERSTORM IN MONTGOMERY COUNTY... AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 35 MPH AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF TRIBES HILL...OR ABOUT 8 MILES SOUTHEAST OF CANAJOHARIE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... TRIBES HILL BY 1135 AM EDT FORT JOHNSON BY 1145 AM EDT AMSTERDAM AND HAGAMAN BY 1150 AM EDT THERE COULD BE PONDING OF WATER ON STREETS AND IN POOR DRAINAGE AREAS.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 12:42 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.